Posted by: ensure | 2009-03-29

Ensure Plus

My father aged 90 is being given Ensure plus. At the same time he is feeling bloated and not eating his regular meals. Is there any connection ? Any advice wouldbe appreciated.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Ensure
Although Ensure Plus is free of gluten and lactose (2 components that can cause digestive upsets in older patients), it does contain dietary fibre to promote regularity and your dear Dad may be reacting to the fibre. Ensure Plus is a filling meal supplement, so you may find that he is not hungry when we uses it. Ideally he should start off with a small serving of Ensure Plus between main meals for a week or so until his system is used to the dietary fibre. Once he has settled down you can try increasing the Ensure Plus gradually. If he still experiences bloating despite the reduction in serving size, you will need to discuss this with the prescribing dr.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.